MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX BLU SELECT SUCTIONAID CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX BLU SELECT SUCTIONAID CUFFED TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/856/080
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event : year of event unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the inner cannula was not clicking or locking into place.There was a patient involvement and no patient harm reported.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.No damage was found in the sample returned per visual inspection.The cannula was inserted in to the tracheostomy tube in order to verify if the cannula fits correctly.When inserting the cannula into the tracheostomy tube a click was made.The piece was placed upside down to verify that the cannula was well fastened to the tube.The cannula did not disassemble from the tracheostomy tube.The failure mode was not confirmed based on the analysis conducted in the sample provided.A device history record could not be completed as no lot number was received.The failure mode will continue to be monitored and if a trend is identified an investigation will be open.
 
Additional Manufacturer Narrative
Device evaluation: two samples were returned in unused condition in original packaging.No damage was found during a visual inspection.During the functional testing, the two samples failed the "minimum" ring gauge test.The root cause of the issue was found to be that the od over bumps were out of specification due to flash on the supplier tool.The supplier mold was repaired to remove burr on cavity number two.The supplier updated its inspection test method to align with the icu medical method.

Brand Name
PORTEX BLU SELECT SUCTIONAID CUFFED TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19610089
Report Number9617604-2024-00545
Device Sequence Number8084926
Product Code BTO
UDI-Device Identifier15019517077797
UDI-Public(01)15019517077797(17)281011(10)4435054
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/856/080
Device Lot Number4435054
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/17/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer06/21/2024
03/05/2025
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/16/2024
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown